Could I get some advice


#1

hi am on day one sober with the help of librum 1 feel like am going 2 have heart attack or just drop down dead could anyone give me some advice iam so scared


#2

What was your drug of choice?


#3

It’s most likely just detox anxiety (it fuckin sucks). Try a magnesium supplement to lower your anxiety. Benadryl is also good for anxiety (hydroxyzine). If you can get in to see a doctor that would be a good idea too. Clonidine is an option but you need a scrip.

If no meds are available take a hot bath/shower. Listen to soothing music and try to read a book. Meditation and deep breathing also works.

Most importantly, just remember that it’s only temporary and everything will be ok.


#4

the doc gave me 8 days small dose of librum my anxiety is crazy


#5

alcohol every night for 5 year vodka


#6

Stay strong… try to occupy yourself


#7

Have you spoken with your doctor? Are you doing this cold turkey? Multivitamins can be helpful. B vitamins as well. When your heart is racong.try.doing some mindful breathing. There are videos on YouTube as well as apps like Calm that can help guide you in meditation. I fi d them extremely helpful. And to keep remembering that it’s just a feeling. All feelings pass. Try to recognize the feeling, name it, and let it go. Your feelings don’t have to consume you. At least, that’s what I try to do myself.


#8

Stay strong! Call the doctor if needed.


#9

yeah my doctor gave me chlordiazepoxide just a small dose for 8 days but not really helping x


#10

High heart rate or palpitations? Or both?
Benzos (Librium) will help with anxiety but not directly with the heart side of things. When I have had real issues with palpitations previously I have been prescribed Propranolol (Inderal) which is very effective at keeping heart rate low. The doctor described is as being “like a blanket that you wrap around the heart to prevent any signals telling it to speed up”. They helped me massively at a bad time.

It took roughly 2 weeks for me to stop having random anxiety when I went sober. I remember having absolutely perfect days and then suddenly a feeling of dread like something is seriously wrong but I couldn’t work out what it was. It was just anxiety. It sounds like you would benefit massively from a more long term anti-anxiety medication though. Benzos are not a long term option. Something like Citalopram or Escitalopram is non-addictive daily meds. Takes about 2-4 weeks to work but might help you because when you start taking them you know you are working towards something.

Dont feel bad going back to your doctor and saying you need more help. If your doctor acts like this is a burden then change doctors!!! Especially if you are asking for them to consider drugs that arent addictive. Maybe mention palpitations and ask for an ECG to check for them? Tip: let yourself feel emotional and anxious when they do the ECG…better to have them show up if they are happening than be really calm for it and see nothing!!!


#11

I get propanalol but don’t know if I can take it with the librum x


#12

Look up Librium contradictions on Google. It will give a full list


#13

I second @Hope0110 . I think you need to let your doctor know. You could be having an adverse reaction. He/she can’t help you with the dose I’d you don’t provide feedback on how your doing.


#14

I would definitely double check with doctor then. They are not contraindicated to be used together but the effects of both can be additive. What that means in this case is that both cause a lowering of blood pressure. So definitely check back with the doctor, they should always be happy to answer questions like this.

As someone mentioned before, other non-drug options that really help:

  • B vitamins. I was prescribed these to reduce risks of seizures when suddenly cold turkeying alcohol
  • magnesium supplements
  • teas. I have tons of different herbal teas to help me relax. Chamomile or T2 do one called “Sleepy time”
  • do not drink any fizzy drinks. Caffeine is your worst enemy right now. Avoid any strong coffees. Decaf only. Exceptions: tonic or soda water
  • long soaks in warm baths. I used to spend 90mins plus just wallowing in warm water. Not too hot because you will end up sending heart rate through the roof.

#15

I was on a Librium taper for 17 days and was prescribed propranalol around day 4. The Librium is helping, it’s making sure you won’t have seizures from withdrawal. They can’t give you the amount that would completely remove the anxiety because the dose would be massive and it’s highly addictive. If it’s too much to deal with you can see if you can be admitted to a psych hospital. I had to do that after I was off the taper and I still thought I was dying. It definately COMPLETELY saved my life! They put me on 2 more days of a benzo taper, upped the propranalol, and checked in on me all the time. They checked the bedrooms every 45 minutes. I felt so much safer in there and got the help I needed. I’m pretty sure you could get into a rehab that might do something similar.

This can be done without inpatient if you don’t want to go that route. It’s pure hell no matter what, but I promise you it doesn’t last forever. Only a short time. Stay strong and let us know how you are doing.

Also, I clearly agree with seeing a doctor again if you think something is wrong. Check with them about the propranalol because it is amazing in the early days.


#16

many mg were you taking x


#17

Last Friday I was in the exact same situation, anxiety was night, heart was racing, I felt a tightness and pressure growing in my chest. I was on my 1st dose of librium but I decided to be safe than sorry, called 911, paramedics came out and said it was my choice but they recommended they transport me to the ER. I was instructed to chew one 325 mg tablet of aspirin while on the phone with the paramedics, they also gave me blood pressure meds in the ambulance. My heart rate was 140+ and my BP was in the 160s. Everyone in the ambulance was very nice and I was treated very well in the ER, I think they are very supportive when you made a conscious decision and are putting in the effort to independently embrace sobriety.

I would suggest calling an advice nurse at the least but they will likely just refer you to 911.


#18

Of which medication? I was also detoxing off 6-10 mgs of Xanax with Klonopin thrown in. The dosage changed everyday depending on how much I drank the night before. You don’t want to get addicted to benzos my friend, but as a taper drug they work miracles.


#19

Iam on librum for alcohol withdrawls x


#20

Is that what you wanted to know the dose of? I was on 500 mg a day for the first week, then tapered down over the next 10 days. Most people start at a max of 300 the first day and taper off over 4-7 days. But my benzo addiction paired with the alcohol made it really hard to stabilize me in the beginning.

The detox process is really awful, there is no sugar coating that, but in a weeks time you should feel amazingly better than you do right now. Just claw through one second at a time if you have to. Seconds turn into minutes, then minutes add up to hours, hours to days. You CAN do this! You’ve already come this far! You don’t want to have to do it again. Stay strong and beat this thing!

Feel free to ask anything you want and I’ll answer anything when I’m around the forum.